CSN Login
Members Online: 6

Need Suggestions

shellgurl
Posts: 1
Joined: Jun 2001

Hello! My brother was diagnosed with adenocarcinoma of the esophagus in March 2001. Unfortunately, it is Stage IV and surgery is not an option. He has a feeding tube in place but radiation shrunk the tumor so he could start to eat again. But the chemo is causing excess saliva, mouth sores and a rash making it once again difficult to eat. Any suggestions on what he can do or I can do to ease this? Any food ideas? Thanks!

mrbt's picture
mrbt
Posts: 46
Joined: Jun 2001

Hi. I was diagnosed with EC in June 1998. I underwent chemo and radiation prior to surgery. The 5FU chemo is terrible and mouth sores, etc are a normal side effect. I was perscribed a liquid medication that I would slosh around in my mouth and then swallow. It did help somewhat. I can't find the info on the medication but your gastro or oncologist Dr. should know. During the time I was on chemo and radiation I did not eat much and did lose weight. After the chemo/rad was over (prior to surgery)my appetite did return and I gained weight and energy. I lived on popsicles (grape - yum)and chicken consumme and occasionaly ramen noodles. Please tell your brother that he is not alone and not to give up.

You might want to check out www.gicare.com.

Goodluck, Bruce

viastar
Posts: 2
Joined: Jul 2001

Please ask your doctors for Magic Mouth...Mouth wash it may help..

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network